MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 1 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 1 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100474
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 02/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a thr on (b)(6) 2021, a revision surgery was performed on (b)(6) 2022 due to accumulating water.The polarstem stem lat.Ti/ha 1 non-cem was explanted.The surgeon says it was not caused by infection.No causative microorganism (bacteria) is detected.Also, the surgeon did not think s+n devices were defective.It is unknown the current health status of the patient.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after a total hip replacement on (b)(6) 2021, a revision surgery was performed on (b)(6) 2022 due to accumulating water.The surgeon reported that it was not caused by infection.The device, used in treatment was not returned for evaluation, therefore further analysis was not possible.Therefore, the relationship between the reported event and the device cannot be confirmed.However, based on the communicated information, the product history could be reviewed.The production documentation was reviewed.There are no indications that the part failed to match specification at the time of manufacturing.There were no further complaints reported for the batch in scope.The failure mode and the severity are covered through the corresponding risk management files.The ifu lit.No.12.23, ed.03/21 lists the reported failure mode as potential adverse device effect.Review of past corrective actions was performed.No further escalation is required.Since no medical information was shared, a medical investigation could not be conducted.The root cause stays undetermined after investigation.Based on the limited information it is not possible to speculate about factors which could have contributed to the reported issue.To date, further actions are not deemed necessary.Should additional information become available, this complaint will be reassessed.Smith and nephew will monitor this device for further similar issues.

Brand Name
POLARSTEM STEM LAT.TI/HA 1 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13619488
Report Number9613369-2022-00038
Device Sequence Number11864592
Product Code LZO
UDI-Device Identifier07611996118650
UDI-Public07611996118650
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100474
Device Catalogue Number75100474
Device Lot NumberC2134023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexMale